D-Pencillamine induced nephrotic syndrome in 11-year old girl with wilson disease: A case report

Anil Kumar, Vivian Praveen, Gangadhar Belavadi

Abstract


D-pencillamine and zinc remains the first line of treatment for Wilson’s disease in India.
Membranous glomerulopathy is most commonly associated with nephrotic syndrome
secondary to d penicillamine but isolated cases of minimal change lesions are rarely reported.
We report a pediatric patient with Wilson’s disease who developed nephrotic syndrome 9
months after starting D-pencillamine. After stopping D-pencillamine and with only zinc for
maintanence, her proteinuria resolved within a week’s time with full dose of steroids for
nephrotic syndrome.Wilson disease itself may have tubular dysfunction but glomerulopathy is
rare Isolated minimal change disease can occur in a 11 – year old patient yet it is statistically
more likely to occur in a much younger age group.The most likely cause of nephrotic
syndrome in this child is due to the late complication of D-penicillamine. It also re –
emphasizes the importance of early monitoring for proteinuria and the need to shift to an
alternative agent if side effects develop.

Keywords


D-pencillamine, Wilsons disease, Nephrotic syndrome, Nephropathy.

Full Text:

Full text


DOI: https://doi.org/10.30750/ijpbr.1.4.20

Refbacks

  • There are currently no refbacks.